Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 7, 2000, 10:06 PM MDT for Prairie County, Montana. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2000, 10:06 PM MDT (04:06 UTC)
- Expired
- Jul 7, 2000, 11:15 PM MDT
- In force
- 69 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Prairie County, MT
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS55 KGGW 080406
SVRGGW
MTC079-080515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1006 PM MDT FRI JUL 7 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PRAIRIE COUNTY IN NORTHEAST MONTANA
* UNTIL 1115 PM MDT
* AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 22 MILES WEST OF MCCLOUD...OR ABOUT 35 MILES
NORTH OF MILES CITY...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCCLOUD BY 1035 PM MDT
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
LAT...LON 4686 10461 4686 10503 4692 10508 4692 10518
4697 10521 4698 10533 4717 10532 4717 10608
4686 10608 4684 10561 4658 10545 4655 10498
4666 10461
.END
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:05 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 7, 8:05 PM MDT, 2 hours 1 minute before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 805 PM MDT FRI JUL 7 2000 CAP BROKE OVER THE ROSEBUD/GARFIELD COUNTY LINE. LOOKING OUT THE WINDOW TO THE SOUTH FROM GGW...IT HAS A CLASSIC SUPERCELL LOOK TO IT. SEEMS THAT A QUIET NIGHT COULD TURN BUSY HERE QUICKLY. 00Z SOUNDING SHOWS THAT GGW AND POINTS NORTH SHOULD NOT SEE MUCH IF ANY CONVECTION TONIGHT...WILL BACK THE POPS DOWN TO SLIGHT CHC FOR THE REGION...WILL GO WITH SCATTERED TSRA SOUTHEAST WITH THE ...SOME POSS SVR... CATCH PHASE ADDED TO THE ZONES. SPC DY1 UPDATE HAS THE SOUTHEAST IN A SLGT RISK. TEMPS LOOK OK FOR NOW...WILL HAVE TO CLEAN UP TSRA WORDING LATER ON TONIGHT MIGHT TWEAK TEMPS THEN...OTHERWISE WILL GET THE ZONE UPDATE OUT QUICKLY TO COVER CONVECTION OVR SOUTH CENTRAL CWFA. GGW TTTTT 060/087 060/085 060/083 058/085 059/087 943353/91633 GDV TTTTT 062/090 061/087 061/084 060/086 061/087 944363/91633 PROTON
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:26 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Jul 7, 10:02 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 58 min |
| Jul 7, 11:19 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 56 min |
| Jul 7, 11:41 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 64 min |
| Jul 8, 12:46 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 59 min |
| Jul 8, 1:47 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 58 min |
| Jul 8, 7:55 AM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.